MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC
Model Number 625-0T-32F
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to squeaking.No possible cause or contributor for squeaking was reported or observed intra- operatively.Patient's alumina head and liner were revised to a 10° trident x3 insert with a 36 +0 biolox v40 head.Rep has pictures of the explants, and confirmed that no further information will be available.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to squeaking.No possible cause or contributor for squeaking was reported or observed intra-operatively.Patient's alumina head and liner were revised to a 10° trident x3 insert with a 36 +0 biolox v40 head.Rep has pictures of the explants, and confirmed that no further information will be available.
 
Additional Manufacturer Narrative
Reported event: an event regarding audible noise involving a trident liner was reported.The event was not confirmed.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photos present an explanted trident ceramic liner and a ceramic femoral head.Dark marks are visible on the metal part of the liner and within the ceramic.Liner.There is a long black mark on the outer surface of the ceramic head appears to the marks after contacting against an hard object.No conclusion can be made based on the photos.Clinician review: no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusions: the event could not be confirmed nor could the root cause determined due to the minimal information received.An analysis of the overall complaint data determined that the root cause of squeaking is associated with repetitive edge loading of the femoral bearing against the edge of the ceramic insert.Edge loading, the mechanism by which a wear scar (stripe wear) is generated on the ceramic bearing surfaces, is primarily associated with impingement, joint laxity, and implant orientation.Stryker orthopaedics created separate and distinct surgical techniques, one for the trident psl shell and one for the trident hemispherical shell in order to clarify the different reaming techniques recommended to achieve initial fixation.In addition, language was added to instruct users to check shell position/orientation and to assess impingement during range of motion checks.Corrective actions were fully implemented as of september 2009.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker orthopaedics.If devices and / or additional information become available, this investigation will be reopened.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9667996
Report Number0002249697-2020-00222
Device Sequence Number10851188
Product Code MRA
UDI-Device Identifier04546540516855
UDI-Public04546540516855
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number625-0T-32F
Device Catalogue Number625-0T-32F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight84